Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 3, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Feb 24, 2011, 7:02 PM CST for Mason County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2011, 7:02 PM CST (01:02 UTC)
- Expired
- Feb 24, 2011, 8:00 PM CST
- In force
- 58 min
- Issued by
- NWS San Angelo, TX
County Mason County, TX
The radar
The San Angelo radar (KSJT), 141 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4986 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
201 WWUS84 KSJT 250102 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 702 PM CST THU FEB 24 2011 ...RED FLAG WARNING HAS BEEN EXTENDED UNTIL 9 PM THIS EVENING FOR MASON COUNTY...DUE TO GUSTY WINDS AND EXTREMELY LOW RELATIVE HUMIDITY WITH AN ONGOING WILDFIRE... ...FIRE WEATHER WATCH SUNDAY FOR SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH COMBINED WITH RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT... .GUSTY WEST TO NORTHWEST WINDS...VERY DRY AIR...AND TINDER DRY VEGETATION WILL CONTINUE THE CRITICAL FIRE WEATHER CONDITIONS ACROSS MASON COUNTY UNTIL 9 PM THIS EVENING. WINDS WILL DECREASE THROUGH LATE EVENING AND RELATIVE HUMIDITY WILL START TO INCREASE EARLY TONIGHT. ON SUNDAY... SOUTHWEST WINDS OF 25 TO 35 MPH...GUSTING UP TO 45 MPH...COMBINED WITH RELATIVE HUMIDITY VALUES BETWEEN 10 AND 15 PERCENT WILL CREATE ANOTHER DAY OF CRITICAL FIRE WEATHER CONDITIONS. TXZ170-250215- /O.NEW.KSJT.FW.W.0003.110225T0102Z-110225T0200Z/ MASON- 702 PM CST THU FEB 24 2011 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING FOR GUSTY WINDS AND EXTREMELY LOW RELATIVE HUMIDITY FOR MASON COUNTY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. * AFFECTED AREA: IN TEXAS...MASON. * WIND: WEST TO NORTHWEST WINDS AROUND 15 MPH WITH GUSTS TO 25 MPH. * HUMIDITY: 6 TO 10 PERCENT. * TIMING: 6 PM TO 8 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-168-169-250300- /O.CON.KSJT.FW.A.0002.110227T1800Z-110228T0200Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-MENARD-KIMBLE- 702 PM CST THU FEB 24 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL TEXAS... * WIND: WEST WINDS 20 TO 30 MPH WITH GUSTS TO 35 MPH. * HUMIDITY: 10 TO 15 PERCENT. * TIMING: THROUGH 6 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR ... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...CONCHO...CROCKETT... SCHLEICHER...SUTTON...HASKELL...THROCKMORTON...JONES... SHACKELFORD...TAYLOR...CALLAHAN...COLEMAN...BROWN... MCCULLOCH...MENARD...KIMBLE. * WIND: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * HUMIDITY: 10 TO 15 PERCENT. * TIMING: FROM NOON THROUGH 8 PM SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 24, 6:01 PM CST, 1 hour 1 minute earlier.
Area forecast discussion, Feb 24, 6:01 PM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 601 PM CST THU FEB 24 2011 .UPDATE... WILL UPDATE TO REMOVE LAKE WIND ADVISORY WORDING FROM THIS EVENINGS FORECAST. && .DISCUSSION... WILL LET LAKE WIND ADVISORY EXPIRE AT 00Z. NO OTHER CHANGES TO THE ONGOING FORECAST AT THIS TIME. && .PREV DISCUSSION... /ISSUED 528 PM CST THU FEB 24 2011/ DISCUSSION... SEE AVIATION SECTION. AVIATION... WEST WINDS WILL SUBSIDE DURING THE EVENING. A WEAK COLD FRONTAL PASSAGE FROM THE NORTH IS EXPECTED ACROSS ROUGHLY THE NORTHEASTERN HALF OF WEST CENTRAL TEXAS BETWEEN MIDNIGHT AND 6 AM FRIDAY. THE FRONT WILL ARRIVE AT KABI BY OR SHORTLY AFTER 07Z...AND SHOULD REACH KSJT BY 12Z. WINDS WILL SHIFT TO THE NORTH WITH THE FRONTAL PASSAGE. WINDS WILL VEER THROUGH THE DAY FRIDAY AND ARE EXPECTED TO BE SOUTHEAST TO SOUTH ACROSS THE AREA BY FRIDAY EVENING. SKIES WILL BE CLEAR FOR MOST AREAS THROUGH THE NEXT 25 HOURS. THE ONLY EXCEPTION MAY BE ACROSS THE BIG COUNTRY WHERE A BAND OF POST- FRONTAL LOW CLOUDS MAY BRIEFLY DEVELOP EARLY FRIDAY MORNING. PREV DISCUSSION... /ISSUED 349 PM CST THU FEB 24 2011/ SHORT TERM... UPPER TROUGH IS CURRENTLY MOVING EAST CROSS THE SOUTHERN PLAINS THIS AFTERNOON. LATEST OBJECTIVE ANALYSIS SHOWS THE ASSOCIATED SURFACE LOW OVER EXTREME EASTERN OKLAHOMA AS OF MID AFTERNOON. UPPER TROUGH WILL MOVE EAST OF THE AREA THIS EVENING...WITH WINDS DIMINISHING AFTER SUNSET. AFOREMENTIONED SURFACE LOW WILL MOVE EAST INTO THE TENN VALLEY OVERNIGHT...SENDING A WEAK COLD FRONT ACROSS THE AREA THROUGH EARLY FRIDAY. MAIN CONCERN IN THE SHORT TERM WILL BE STRONG WEST WINDS FOR THE REMAINDER FOR THE AFTERNOON HOURS...WITH CRITICAL FIRE DANGER CONDITIONS CONTINUING UNTIL EARLY EVENING. A RED FLAG WARNING WILL REMAIN IN EFFECT ACROSS THE ENTIRE CWFA UNTIL 6 PM THIS EVENING DUE TO VERY DRY CONDITIONS AND STRONG WINDS. WILL ALSO KEEP THE LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM THIS EVENING. SUBSIDENCE BEHIND THE DEPARTING SHORT WAVE WILL RESULT IN CLEAR SKIES AND LIGHT WINDS OVERNIGHT. WEAK FRONT WILL ENTER THE BIG COUNTRY BY LATE EVENING...WITH THE FRONT MOVING SOUTH ACROSS THE REMAINDER OF THE AREA EARLY SATURDAY. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPS TO DROP INTO THE 30S AREAWIDE. TEMPERATURES ON FRIDAY WILL RANGE FROM THE 60S OVER THE BIG COUNTRY...TO THE 70S ELSEWHERE UNDER SUNNY SKIES. LONG TERM... GENERALLY DRY CONDITIONS WILL CONTINUE THROUGH THE EXTENDED PERIOD OF THE FORECAST. THE MAIN CONCERN IN THE LONG TERM PORTION OF THE FORECAST WILL BE ASSOCIATED WITH STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES ON SUNDAY ACROSS MOST OF WEST CENTRAL TEXAS. ZONAL FLOW WILL TRANSITION TO SOUTHWESTERLY FLOW SATURDAY AS ANOTHER UPPER LEVEL LOW BEGINS TO TURN TO THE EAST ACROSS SOUTHERN CALIFORNIA. AS FLOW ALOFT INCREASES AND THE UPPER LEVEL LOW APPROACHES SATURDAY NIGHT INTO SUNDAY...SFC PRESSURE FALLS WILL TAKE PLACE IN EASTERN COLORADO AND WESTERN KANSAS. THESE PRESSURE FALLS WILL INCREASE WIND SPEEDS ACROSS OUR AREA. THE STRONGEST WINDS WILL MOVE IN ON SUNDAY AS THE UPPER LEVEL TROUGH MOVES IN FROM THE WEST. DUE TO TIGHTENING HEIGHT GRADIENTS ALOFT...WINDS AT 500MB WILL RANGE FROM 90 TO 110 KNOTS ACROSS WEST CENTRAL TEXAS...AND WINDS FROM 900MB TO 700MB WILL RANGE FROM 35 TO 55 KNOTS. ALONG WITH A TIGHTENING SFC PRESSURE GRADIENT...THE WINDS WILL LIKELY AVERAGE 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. WE MAY SEE HIGHER WINDS...DEPENDING ON THE TIMING OF THE UPPER LEVEL SYSTEM. AT THIS TIME THE UPPER LEVEL LOW IS EXPECTED TO BE OVER NORTHEASTERN NEW MEXICO BY MIDDAY. THIS COULD LIMIT THE AMOUNT OF HIGHER MOMENTUM REACHING THE GROUND DUE TO UPWARD MOTION AHEAD OF THE LOW. IF THE LOW MOVES THROUGH A LITTLE FASTER...GUSTS COULD END UP BEING MUCH HIGHER. OBVIOUSLY...THIS EVENT WILL BE WATCHED VERY CLOSELY OVER THE NEXT FEW DAYS. FOLLOWING THE WINDY DRY DAY SUNDAY...A COLD FRONT WILL MOVE THROUGH...BRINGING COOLER TEMPERATURES INTO THE AREA FOR THE FIRST HALF OF NEXT WEEK. WITH ZONAL FLOW ALOFT FOR NEXT WEEK...THE FORECAST WILL REMAIN MAINLY DRY WITH MODERATING TEMPERATURES. EXPECT TEMPERATURES TO WARM BACK UP TO NEAR NORMAL READINGS BY THE MIDDLE OF NEXT WEEK WITH NO APPRECIABLE PRECIPITATION EXPECTED. FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS CONTINUE THIS AFTERNOON. VERY STRONG WEST WINDS ALONG WITH RELATIVE HUMIDITIES AROUND 10 PERCENT WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS THROUGH THE REMAINDER OF THE AFTERNOON HOURS. RED FLAG WARNING REMAINS IN EFFECT ACROSS THE ENTIRE AREA UNTIL 6 PM THIS EVENING. UPPER TROUGH CURRENTLY MOVING ACROSS THE SOUTHERN PLAINS WILL MOVE EAST OF THE AREA THIS EVENING...WITH WINDS DIMINISHING AFTER SUNSET AND RELATIVE HUMIDITIES RAPIDLY RECOVERING AS SURFACE TEMPERATURES FALL. ELEVATED FIRE WEATHER CONDITIONS FOR FRIDAY AS MINIMUM RELATIVE HUMIDITIES FALL TO 10 TO 20 PERCENT BY AFTERNOON...BUT 20 FOOT WIND SPEEDS WILL REMAIN LIGHT. LOOKING AHEAD...SUNDAY IS SHAPING UP TO BE ANOTHER CRITICAL FIRE WEATHER DAY AS NEXT STRONG UPPER TROUGH AFFECTS THE AREA. NAM/GFS BOTH SHOW A 985 MB LOW DEVELOPING OVER EASTERN COLORADO/WESTERN KANSAS BY AFTERNOON...RESULTING IN A TIGHT PRESSURE GRADIENT OVER THE AREA. VERY STRONG WINDS ALOFT ASSOCIATED WITH THE UPPER TROUGH WILL ALSO OVERSPREAD THE AREA DURING THE DAY. THE COMBINATION OF STRONG WINDS AND MINIMUM RELATIVE HUMIDITIES FALLING TO AROUND 10 PERCENT BY AFTERNOON WILL CREATE EXPLOSIVE FIRE DANGER CONDITIONS OVER MUCH OF THE AREA. GIVEN MODEL CONSISTENCIES THE PAST FEW RUNS ALONG WITH COORDINATION FROM SURROUNDING OFFICES...WE HAVE ISSUED A FIRE WEATHER WATCH FOR THE ENTIRE AREA FROM NOON UNTIL 8PM SUNDAY. 24 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 33 69 45 84 55 / 0 0 0 0 10 SAN ANGELO 34 75 43 83 57 / 0 0 0 0 10 JUNCTION 30 79 43 79 56 / 0 0 0 0 10 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...CROCKETT... FISHER...HASKELL...IRION...JONES...KIMBLE...MASON...MCCULLOCH... MENARD...NOLAN...RUNNELS...SAN SABA...SCHLEICHER...SHACKELFORD... STERLING...SUTTON...TAYLOR...THROCKMORTON...TOM GREEN. FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN... CONCHO...CROCKETT...FISHER...HASKELL...IRION...JONES...KIMBLE... MCCULLOCH...MENARD...NOLAN...RUNNELS...SCHLEICHER... SHACKELFORD...STERLING...SUTTON...TAYLOR...THROCKMORTON...TOM GREEN. LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...FISHER... HASKELL...IRION...JONES...MCCULLOCH...NOLAN...RUNNELS... SHACKELFORD...STERLING...TAYLOR...THROCKMORTON...TOM GREEN. && 99/15
Hazardous weather outlook, Feb 24, 3:54 PM CST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 354 PM CST THU FEB 24 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-252200- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 354 PM CST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING WILL REMAIN IN EFFECT UNTIL 6 PM CST TODAY FOR ALL COUNTIES ACROSS WEST CENTRAL TEXAS. THE COMBINATIONS OF STRONG WEST WINDS...DRY VEGETATION AND VERY LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ACROSS MUCH OF THE AREA ON SUNDAY AS A STRONG STORM SYSTEM AFFECT THE AREA. A FIRE WEATHER WATCH IS NOW IN EFFECT ACROSS ALL OF WEST CENTRAL TEXAS FOR SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.